Analysis & PDE

  • Anal. PDE
  • Volume 9, Number 3 (2016), 615-644.

Advection-diffusion equations with density constraints

Alpár Richárd Mészáros and Filippo Santambrogio

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/apde.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In the spirit of the macroscopic crowd motion models with hard congestion (i.e., a strong density constraint ρ 1) introduced by Maury et al. some years ago, we analyze a variant of the same models where diffusion of the agents is also taken into account. From the modeling point of view, this means that individuals try to follow a given spontaneous velocity, but are subject to a Brownian diffusion, and have to adapt to a density constraint which introduces a pressure term affecting the movement. From the point of view of PDEs, this corresponds to a modified Fokker–Planck equation, with an additional gradient of a pressure (only living in the saturated zone {ρ = 1}) in the drift. We prove existence and some estimates, based on optimal transport techniques.

Article information

Source
Anal. PDE, Volume 9, Number 3 (2016), 615-644.

Dates
Received: 10 March 2015
Revised: 27 October 2015
Accepted: 9 February 2016
First available in Project Euclid: 16 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.apde/1510843264

Digital Object Identifier
doi:10.2140/apde.2016.9.615

Mathematical Reviews number (MathSciNet)
MR3518532

Zentralblatt MATH identifier
1342.35157

Subjects
Primary: 35K61: Nonlinear initial-boundary value problems for nonlinear parabolic equations 49J40: Variational methods including variational inequalities [See also 47J20] 49J45: Methods involving semicontinuity and convergence; relaxation

Keywords
diffusive crowd motion model Fokker–Planck equation density constraint optimal transportation

Citation

Mészáros, Alpár Richárd; Santambrogio, Filippo. Advection-diffusion equations with density constraints. Anal. PDE 9 (2016), no. 3, 615--644. doi:10.2140/apde.2016.9.615. https://projecteuclid.org/euclid.apde/1510843264


Export citation

References

  • D. Alexander, I. Kim, and Y. Yao, “Quasi-static evolution and congested crowd transport”, Nonlinearity 27:4 (2014), 823–858.
  • L. Ambrosio and P. Tilli, Topics on analysis in metric spaces, Oxford Lecture Series in Mathematics and its Applications 25, Oxford University Press, 2004.
  • L. Ambrosio, N. Gigli, and G. Savaré, Gradient flows in metric spaces and in the space of probability measures, 2nd ed., Birkhäuser, Basel, 2008.
  • J.-P. Aubin, “Un théorème de compacité”, C. R. Acad. Sci. Paris 256 (1963), 5042–5044.
  • J.-D. Benamou and Y. Brenier, “A computational fluid mechanics solution to the Monge–Kantorovich mass transfer problem”, Numer. Math. 84:3 (2000), 375–393.
  • Y. Brenier, “Décomposition polaire et réarrangement monotone des champs de vecteurs”, C. R. Acad. Sci. Paris Sér. I Math. 305:19 (1987), 805–808.
  • Y. Brenier, “Polar factorization and monotone rearrangement of vector-valued functions”, Comm. Pure Appl. Math. 44:4 (1991), 375–417.
  • P. Cardaliaguet, A. R. Mészáros, and F. Santambrogio, “First order mean field games with density constraints: pressure equals price”, preprint, 2015, hook http://cvgmt.sns.it/paper/2733/ \posturlhook.
  • C. Chalons, “Numerical approximation of a macroscopic model of pedestrian flows”, SIAM J. Sci. Comput. 29:2 (2007), 539–555.
  • P. Clément and J. Maas, “A Trotter product formula for gradient flows in metric spaces”, J. Evol. Equ. 11:2 (2011), 405–427.
  • R. M. Colombo and M. D. Rosini, “Pedestrian flows and non-classical shocks”, Math. Methods Appl. Sci. 28:13 (2005), 1553–1567.
  • V. Coscia and C. Canavesio, “First-order macroscopic modelling of human crowd dynamics”, Math. Models Methods Appl. Sci. 18:suppl. (2008), 1217–1247.
  • E. Cristiani, B. Piccoli, and A. Tosin, Multiscale modeling of pedestrian dynamics, Modeling, Simulation and Applications 12, Springer, Cham, 2014.
  • G. De Philippis, A. R. Mészáros, F. Santambrogio, and B. Velichkov, “BV estimates in optimal transportation and applications”, Arch. Ration. Mech. Anal. 219:2 (2016), 829–860.
  • S. Di Marino and A. R. Mészáros, “Uniqueness issues for evolution equations with density constraints”, preprint, 2016, hook http://cvgmt.sns.it/paper/2926/ \posturlhook. To appear in Math. Models Methods Appl. Sci.
  • S. Di Marino, B. Maury, and F. Santambrogio, “Measure sweeping processes”, J. Convex Anal. 23:2 (2016).
  • C. Dogbé, “On the numerical solutions of second order macroscopic models of pedestrian flows”, Comput. Math. Appl. 56:7 (2008), 1884–1898.
  • D. Helbing, “A fluid-dynamic model for the movement of pedestrians”, Complex Syst. 6:5 (1992), 391–415.
  • D. Helbing and P. Molnár, “Social force model for pedestrian dynamics”, Phys. Rev E 51:5 (1995), 4282–4286.
  • R. L. Hughes, “A continuum theory for the flow of pedestrians”, Transp. Res. B 36:6 (2002), 507–535.
  • R. L. Hughes, “The flow of human crowds”, Annu. Rev. Fluid Mech. 35 (2003), 169–182.
  • R. Jordan, D. Kinderlehrer, and F. Otto, “The variational formulation of the Fokker–Planck equation”, SIAM J. Math. Anal. 29:1 (1998), 1–17.
  • M. Laborde, “On some non linear evolution systems which are perturbations of Wasserstein gradient flows”, preprint, 2015. To appear in Topological optimization and optimal transport in the applied sciences, edited by M. Bergounioux et al., de Gruyter, Berlin, 2016.
  • O. A. Ladyzhenskaya, V. A. Solonnikov, and N. N. Uraltseva, \cyr \em Line\u inye i kvaziline\u inye uravneniya parabolicheskogo tipa, Nauka, Moscow, 1967. Translated as Linear and quasilinear equations of parabolic type in Translations of Mathematical Monographs 23, American Mathematical Society, Providence, RI, 1968.
  • J.-M. Lasry and P.-L. Lions, “Jeux à champ moyen, I: Le cas stationnaire”, C. R. Math. Acad. Sci. Paris 343:9 (2006), 619–625.
  • J.-M. Lasry and P.-L. Lions, “Jeux à champ moyen, II: Horizon fini et contrôle optimal”, C. R. Math. Acad. Sci. Paris 343:10 (2006), 679–684.
  • J.-M. Lasry and P.-L. Lions, “Mean field games”, Japan. J. Math. 2:1 (2007), 229–260.
  • G. Loeper, “Uniqueness of the solution to the Vlasov–Poisson system with bounded density”, J. Math. Pures Appl. $(9)$ 86:1 (2006), 68–79.
  • B. Maury and J. Venel, “Handling of contacts in crowd motion simulations”, pp. 171–180 in Traffic and granular flow '07 (Orsay, 2007), edited by C. Appert-Rolland et al., Springer, Berlin, 2009.
  • B. Maury, A. Roudneff-Chupin, and F. Santambrogio, “A macroscopic crowd motion model of gradient flow type”, Math. Models Methods Appl. Sci. 20:10 (2010), 1787–1821.
  • B. Maury, A. Roudneff-Chupin, F. Santambrogio, and J. Venel, “Handling congestion in crowd motion modeling”, Netw. Heterog. Media 6:3 (2011), 485–519.
  • R. J. McCann, “A convexity principle for interacting gases”, Adv. Math. 128:1 (1997), 153–179.
  • A. R. Mészáros and F. J. Silva, “A variational approach to second order mean field games with density constraints: the stationary case”, J. Math. Pures Appl. $(9)$ 104:6 (2015), 1135–1159.
  • A. Roudneff-Chupin, Modélisation macroscopique de mouvements de foule, thesis, Université Paris-Sud, Orsay, 2011, hook http://www.math.u-psud.fr/~roudneff/Images/these_roudneff.pdf \posturlhook.
  • F. Santambrogio, “Gradient flows in Wasserstein spaces and applications to crowd movement”, Séminaire Équ. Dériv. Partielles 2009–2010 (2012), Exposé No. 27.
  • F. Santambrogio, “A modest proposal for MFG with density constraints”, Netw. Heterog. Media 7:2 (2012), 337–347.
  • F. Santambrogio, Optimal transport for applied mathematicians: calculus of variations, PDEs, and modeling, Progress in Nonlinear Differential Equations and their Applications 87, Birkhäuser, Cham, 2015.
  • C. Villani, Topics in optimal transportation, Graduate Studies in Mathematics 58, American Mathematical Society, Providence, RI, 2003.